Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 108, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at May 18, 2021, 1:50 AM CDT for Fisher County, Texas. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 18, 2021, 1:50 AM CDT (06:50 UTC)
- Expired
- May 18, 2021, 2:15 AM CDT
- In force
- 25 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Fisher County, TX
The radar
The Dyess AFB radar (KDYX), 101 km from the middle of the area, began a volume at 06:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 6.8 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 953 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 1920 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted.
257
WUUS54 KSJT 180650
SVRSJT
TXC151-180715-
/O.NEW.KSJT.SV.W.0108.210518T0650Z-210518T0715Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service San Angelo TX
150 AM CDT Tue May 18 2021
The National Weather Service in San Angelo has issued a
* Severe Thunderstorm Warning for...
Eastern Fisher County in west central Texas...
* Until 215 AM CDT.
* At 150 AM CDT, a severe thunderstorm was located over Roby, moving
northeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near...
Sylvester around 200 AM CDT.
Mccaulley around 210 AM CDT.
Hamlin around 215 AM CDT.
Other locations impacted by this severe thunderstorm include Hitson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3261 10039 3279 10048 3296 10015 3272 10014
TIME...MOT...LOC 0650Z 245DEG 27KT 3274 10036
HAIL...1.00IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 18, 12:24 AM CDT, 1 hour 26 minutes earlier.
Area forecast discussion, May 18, 12:24 AM CDT, 1 hour 26 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 1224 AM CDT Tue May 18 2021 ...New AVIATION... .SHORT TERM... (This evening through Tuesday) Issued at 314 PM CDT Mon May 17 2021 Significant severe weather is possible late this afternoon/evening and tonight, and will have a threat for flash flooding. An upper level low over Arizona/New Mexico will move into northern New Mexico tonight. Outflow boundary from convection this morning extends from south of Kerrville to western Crockett County, and then north-northwest into West Texas. A dryline near the New Mexico/Texas border will mix east into far west Texas this afternoon, and a warm front will lift north through the northern Big Country. With the approach of the aforementioned upper low, thunderstorm development is expected in West Texas by mid-to-late afternoon. Some possibility also exists for thunderstorms to develop in the area between Fort Stockton and Ozona. Storms will move/develop east into our area during the evening. With strong instability and strengthening vertical shear with the approach of the upper low and trough from the west, severe storms are possible with a threat for all severe weather hazards. Hi-res models indicate storm organization/ consolidation into a MCS (mesoscale convective system) in our forecast area by late this evening. Most probable location is over some of the northern and central parts of our area, with an east- southeast movement during the night. The main severe weather threat should become damaging winds with the leading outflow of the MCS. Could have intense rainfall rates with this MCS. Some hi-res models also indicate additional development of thunderstorms and expansion in coverage across our area, going into the overnight hours, as large scale ascent increases with the approaching upper low and trough in New Mexico. Gusty winds and very heavy rain could accompany this convective activity. With the potential for excessive rainfall, we have issued a Flash Flood Watch (from 7 PM CDT this evening to 10 AM CDT Tuesday) for all of the Big Country, and extending south across our eastern counties. The western extent of this watch is Coleman, Mcculloch, and Mason Counties. The watch area is where our highest confidence for heavy rainfall is, and is where heavy rainfall occurred overnight and this morning. Will monitor convective trends this evening for possible need to expand the watch to the west. Tuesday, with the upper low forecast to be over northeastern New Mexico with a trough extending south across eastern New Mexico, will have a potential for redevelopment of showers and thunderstorms in our area. Will have a potential for strong to severe storms, primarily over our Heartland and Northwest Hill Country counties. Heavy rainfall will also be possible, given the moist airmass. && .LONG TERM... (Tuesday night through next Monday) Issued at 314 PM CDT Mon May 17 2021 Some chance for showers and thunderstorms will continue through the rest of the work week with the rain chances for mainly our eastern counties. The upper trough will weaken and gradually shift east across Texas. Depending on how an upper low and trough evolves/ progresses across the western CONUS, may have increased thunderstorm chances next weekend if embedded disturbances enter our area out ahead of it. A fairly consistent pattern is indicated with daily temperatures. Highs are expected to be mostly in the upper 70s to lower 80s, with lows mostly in the lower to mid 60s. && .AVIATION... (06Z TAFS) Issued at 1219 AM CDT Tue May 18 2021 Evening showers and storms have pushed east of the area early this morning, but next round already developing near KSJT. Models suggest that this activity will expand in coverage and progress towards the other terminals through/just after sunrise this morning. As this convection pushes east and southeast of the area by mid to late morning, improving conditions will develop across West Central Texas terminals. Otherwise, a mix of MVFR and VFR cigs will continue along with gusty south winds at times. && .PRELIMINARY POINT TEMPS/POPS... Abilene 78 64 80 62 / 80 10 40 10 San Angelo 84 62 85 61 / 70 5 40 10 Junction 84 64 80 61 / 80 20 50 20 Brownwood 78 65 79 63 / 90 30 50 30 Sweetwater 78 62 81 61 / 70 10 30 5 Ozona 87 64 83 61 / 40 10 30 5 && .SJT WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until 10 AM CDT this morning for Brown- Callahan-Coleman-Fisher-Haskell-Jones-Mason-McCulloch-Nolan-San Saba-Shackelford-Taylor-Throckmorton. && SHORT TERM...19 LONG TERM....19 AVIATION...07
Hazardous weather outlook, May 17, 2:26 PM CDT, 11 hours 24 minutes before
Hazardous Weather Outlook National Weather Service San Angelo TX 226 PM CDT Mon May 17 2021 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-181930- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 226 PM CDT Mon May 17 2021 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...This Afternoon and Tonight Severe thunderstorms are possible across a large portion of West Central Texas this afternoon and tonight. Very large hail larger than golf ball size is the primary threat. However, damaging winds and isolated tornadoes are also possible. The highest risk area is across the northwest Concho Valley and the Big Country, along and north of Sterling City to Abilene line. In addition to the severe storm threat, there is a potential for heavy rainfall. With several rounds of storms possible, the rainfall may be heavy enough to cause flash flooding of low lying and flood prone areas. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday The threat of strong to severe storms and and heavy rainfall will continue across much of West Central Texas into Wednesday. After a brief lull on Thursday, more storms will return for the upcoming weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be requested this afternoon and tonight across a large portion of west central Texas.
In the hours before
Special weather statement, May 17, 9:54 PM CDT, 3 hours 56 minutes before
Special Weather Statement
National Weather Service San Angelo TX
954 PM CDT Mon May 17 2021
TXZ128-180345-
Callahan TX-
954 PM CDT Mon May 17 2021
...SIGNIFICANT WEATHER ADVISORY FOR CALLAHAN COUNTY UNTIL 1045 PM
CDT...
At 954 PM CDT, Doppler radar was tracking a strong thunderstorm near
Clyde, moving southeast at 20 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Clyde, Baird, Cross Plains, Putnam, Rowden, Atwell, Eula, Admiral and
I-20 Near The Callahan-Eastland County Line.
A Tornado Watch remains in effect until 1100 PM CDT for west central
Texas. A Tornado Watch also remains in effect until 1100 PM CDT for
west central Texas.
LAT...LON 3208 9912 3208 9921 3211 9942 3229 9961
3250 9950 3252 9922 3251 9911
TIME...MOT...LOC 0254Z 295DEG 18KT 3235 9948Special weather statement, May 17, 10:03 PM CDT, 3 hours 47 minutes before
Special Weather Statement National Weather Service San Angelo TX 1003 PM CDT Mon May 17 2021 TXZ066-139-180345- Runnels TX-Coleman TX- 1003 PM CDT Mon May 17 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN COLEMAN AND NORTHEASTERN RUNNELS COUNTIES UNTIL 1045 PM CDT... At 1002 PM CDT, Doppler radar was tracking a strong thunderstorm near Winters, moving east at 25 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Winters, Novice, Crews, Glen Cove, Drasco, Pumphrey, Goldsboro and Lake Winters Lake. A Tornado Watch remains in effect until 1100 PM CDT for west central Texas. LAT...LON 3187 10012 3208 10010 3208 9958 3182 9959 TIME...MOT...LOC 0302Z 273DEG 23KT 3200 10003
Special weather statement, May 17, 10:52 PM CDT, 2 hours 58 minutes before
Special Weather Statement
National Weather Service San Angelo TX
1052 PM CDT Mon May 17 2021
TXZ066-128-139-140-180430-
Runnels TX-Callahan TX-Coleman TX-Brown TX-
1052 PM CDT Mon May 17 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CALLAHAN...BROWN...
COLEMAN AND EAST CENTRAL RUNNELS COUNTIES UNTIL 1130 PM CDT...
At 1052 PM CDT, Doppler radar was tracking a strong thunderstorm over
Glen Cove, moving east at 35 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Brownwood, Coleman, Early, Santa Anna, Bangs, Novice, Lake Brownwood
Near Thrifty, Burkett, May, Cross Cut, Glen Cove, Lake Brownwood
State Park, Silver Valley, Lake Brownwood, Byrds, Grosvenor, Valera,
Talpa, Lake Coleman and Fisk.
A Tornado Watch remains in effect until 1100 PM CDT for west central
Texas.
LAT...LON 3163 9904 3163 9965 3179 9977 3197 9977
3209 9943 3210 9912 3208 9911 3208 9893
3195 9884 3173 9884
TIME...MOT...LOC 0352Z 270DEG 37KT 3188 9967Special weather statement, May 18, 12:41 AM CDT, 1 hour 9 minutes before
Special Weather Statement National Weather Service San Angelo TX 1241 AM CDT Tue May 18 2021 TXZ072-073-180630- Tom Green TX-Concho TX- 1241 AM CDT Tue May 18 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN TOM GREEN AND WEST CENTRAL CONCHO COUNTIES UNTIL 130 AM CDT... At 1240 AM CDT, Doppler radar was tracking a strong thunderstorm over Christoval, moving northeast at 30 mph. Penny size hail will be possible with this storm. Locations impacted include... Christoval, Veribest, Wall and Vancourt. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && A Severe Thunderstorm Watch remains in effect until 600 AM CDT for west central Texas. LAT...LON 3110 10047 3124 10056 3154 10019 3119 10002 TIME...MOT...LOC 0540Z 244DEG 25KT 3122 10047 JW
Special weather statement, May 18, 1:36 AM CDT, 14 minutes before
Special Weather Statement
National Weather Service San Angelo TX
136 AM CDT Tue May 18 2021
TXZ049-180700-
Fisher TX-
136 AM CDT Tue May 18 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL FISHER COUNTY UNTIL 200
AM CDT...
At 136 AM CDT, Doppler radar was tracking a strong thunderstorm near
Roby, moving northeast at 20 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Roby, Mccaulley and Sylvester.
LAT...LON 3275 10014 3274 10014 3261 10048 3274 10058
3296 10029
TIME...MOT...LOC 0636Z 238DEG 16KT 3271 10045Special weather statement, May 18, 1:38 AM CDT, 12 minutes before
Special Weather Statement
National Weather Service San Angelo TX
138 AM CDT Tue May 18 2021
TXZ113-180715-
Jones TX-
138 AM CDT Tue May 18 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL JONES COUNTY UNTIL 215 AM
CDT...
At 137 AM CDT, Doppler radar was tracking a strong thunderstorm over
Anson, moving northeast at 30 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Stamford, Anson, Lueders, Nugent, Avoca, Funston, Truby and The
Intersection Of Us-180 And Farm Road 600.
LAT...LON 3295 9962 3267 9962 3262 9998 3273 10008
3296 9977
TIME...MOT...LOC 0637Z 245DEG 28KT 3273 9993The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 7:06 PM CDT | Tornado Warning | SJT | Sterling | 39 min |
| May 17, 7:19 PM CDT | Tornado Warning | SJT | Sterling | 41 min |
| May 17, 7:24 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Nolan | 66 min |
| May 17, 7:46 PM CDT | Special Weather Statement | SJT | Haskell | 44 min |
| May 17, 7:55 PM CDT | Tornado Warning | SJT | Sterling | 50 min |
| May 17, 8:06 PM CDT | Flash Flood Warning | SJT | Nolan | 3 hr |
| May 17, 8:22 PM CDT | Special Weather Statement | SJT | Jones | 53 min |
| May 17, 8:35 PM CDT | Special Weather Statement | SJT | Nolan | 55 min |
| May 17, 8:40 PM CDT | Areal Flood Advisory | SJT | Fisher, Haskell, Jones, Throckmorton | 2 hr |
| May 17, 8:42 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Sterling | 36 min |
| May 17, 8:48 PM CDT | Special Weather Statement | SJT | Throckmorton | 57 min |
| May 17, 9:00 PM CDT | Special Weather Statement | SJT | Shackelford | 45 min |
| May 17, 9:06 PM CDT | Severe Thunderstorm Warning | SJT | Shackelford, Throckmorton | 32 min |
| May 17, 9:09 PM CDT | Areal Flood Advisory | SJT | Coke, Jones, Nolan, Shackelford, Taylor | 111 min |
| May 17, 9:11 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Nolan, Runnels, Taylor | 64 min |
| May 17, 9:24 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Jones, Shackelford, Taylor | 51 min |
| May 17, 9:54 PM CDT | Special Weather Statement | SJT | Callahan | 51 min |
| May 17, 10:03 PM CDT | Special Weather Statement | SJT | Runnels | 42 min |
| May 17, 10:22 PM CDT | Severe Thunderstorm Warning | SJT | Coke | 38 min |
| May 17, 10:52 PM CDT | Special Weather Statement | SJT | Brown, Coleman | 38 min |
| May 18, 12:41 AM CDT | Special Weather Statement | SJT | Tom Green | 49 min |
| May 18, 1:08 AM CDT | Severe Thunderstorm Warning | SJT | Concho, Tom Green | 52 min |
| May 18, 1:36 AM CDT | Special Weather Statement | SJT | Fisher | 24 min |
| May 18, 1:38 AM CDT | Special Weather Statement | SJT | Jones | 37 min |
| May 18, 1:56 AM CDT | Special Weather Statement | SJT | Runnels | 34 min |
| May 18, 1:59 AM CDT | Severe Thunderstorm Warning | SJT | Concho, Tom Green | 46 min |
| May 18, 2:00 AM CDT | Areal Flood Advisory | SJT | Concho, Tom Green | 2 hr |
| May 18, 2:11 AM CDT | Severe Thunderstorm Warning | SJT | Fisher, Jones | 38 min |
| May 18, 2:21 AM CDT | Special Weather Statement | SJT | Brown | 24 min |
| May 18, 2:49 AM CDT | Special Weather Statement | SJT | Concho | 26 min |
| May 18, 3:09 AM CDT | Areal Flood Advisory | SJT | Fisher, Jones | 3 hr |
| May 18, 4:01 AM CDT | Flash Flood Warning | SJT | Fisher, Jones | 3 hr |
| May 18, 4:18 AM CDT | Severe Thunderstorm Warning | SJT | Irion, Sterling, Tom Green | 57 min |
| May 18, 4:25 AM CDT | Special Weather Statement | SJT | Brown | 35 min |
| May 18, 4:27 AM CDT | Areal Flood Advisory | SJT | Crockett, Irion, Sterling, Tom Green | 2 hr |
| May 18, 5:03 AM CDT | Special Weather Statement | SJT | Brown | 42 min |
| May 18, 5:03 AM CDT | Severe Thunderstorm Warning | SJT | Coke, Irion, Sterling, Tom Green | 57 min |
| May 18, 5:16 AM CDT | Areal Flood Advisory | SJT | Coke, Irion, Sterling, Tom Green | 3 hr |
| May 18, 6:07 AM CDT | Special Weather Statement | SJT | Concho | 38 min |
| May 18, 6:39 AM CDT | Areal Flood Advisory | SJT | Concho, Menard, Schleicher, Tom Green | 3 hr |
| May 18, 6:49 AM CDT | Special Weather Statement | SJT | Concho | 26 min |
| May 18, 7:15 AM CDT | Special Weather Statement | SJT | McCulloch | 45 min |
| May 18, 7:30 AM CDT | Areal Flood Advisory | SJT | Schleicher | 3 hr |
| May 18, 8:10 AM CDT | Special Weather Statement | SJT | Sutton | 50 min |
| May 18, 9:05 AM CDT | Special Weather Statement | SJT | Sutton | 40 min |
| May 18, 10:54 AM CDT | Special Weather Statement | SJT | Mason | 36 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.